Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 20, NWS Elko, NV

December 24, 2007Elko County, Nevada

NWS Elko, NV issued this wind advisory at Dec 24, 2007, 9:14 AM PST for Elko County, Nevada. It took effect at Dec 24, 2007, 2:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2007, 9:14 AM PST (17:14 UTC)
In effect from
Dec 24, 2007, 2:00 PM PST
Expired
Dec 25, 2007, 4:00 AM PST
In force
14 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 5.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 241714
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
914 AM PST MON DEC 24 2007

NVZ033-250515-
/O.NEW.KLKN.WI.Y.0020.071224T2200Z-071225T1200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
914 AM PST MON DEC 24 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST
TUESDAY FOR EXTREME ELKO COUNTY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST TUESDAY. 

AS A STRONG COLD FRONT PUSHES THROUGH EASTERN NEVADA LATER TODAY...NORTHWEST
WINDS OF 20 TO 35 MPH WITH GUST NEAR 50 MPH WILL DEVELOP OVER EXTREME
EASTERN ELKO COUNTY. THESE WINDS WILL DECREASE BY EARLY MORNING TUESDAY
WHEN HIGH PRESSURE BUILDS INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN
EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
4 follow-up statements
000 
WWUS75 KLKN 241731 CCA
NPWLKN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
930 AM PST MON DEC 24 2007

NVZ033-250545-
/O.COR.KLKN.WI.Y.0020.071224T2200Z-071225T1200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
930 AM PST MON DEC 24 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST
TUESDAY FOR EXTREME EASTERN ELKO COUNTY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST TUESDAY. 

AS A STRONG COLD FRONT PUSHES THROUGH EASTERN NEVADA LATER TODAY...NORTHWEST
WINDS OF 20 TO 35 MPH WITH GUST NEAR 50 MPH WILL DEVELOP OVER EXTREME
EASTERN ELKO COUNTY. THESE WINDS WILL DECREASE BY EARLY MORNING TUESDAY
WHEN HIGH PRESSURE BUILDS INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN
EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS75 KLKN 250537
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
937 PM PST MON DEC 24 2007

NVZ033-250900-
/O.EXT.KLKN.WI.Y.0020.000000T0000Z-071225T0900Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
937 PM PST MON DEC 24 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST TUESDAY...

THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY IS NOW IN
EFFECT UNTIL 1 AM PST TUESDAY.

NORTHWEST WINDS OF 20 TO 35 MPH WITH GUST NEAR 50 MPH ARE EXPECTED
TO CONTINUE ACROSS EXTREME EASTERN ELKO COUNTY THROUGH AROUND 1
AM PST. THESE WINDS WILL DECREASE OVERNIGHT AS HIGH PRESSURE
BUILDS INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 250834
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1234 AM PST TUE DEC 25 2007

NVZ033-251200-
/O.EXT.KLKN.WI.Y.0020.000000T0000Z-071225T1200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1234 AM PST TUE DEC 25 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST THIS MORNING.

NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH ARE
EXPECTED TO CONTINUE ACROSS EXTREME EASTERN ELKO COUNTY THROUGH
AROUND 4 AM PST. THESE WINDS WILL DECREASE IN THE EARLY MORNING
HOURS AS HIGH PRESSURE BUILDS INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 251135
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
335 AM PST TUE DEC 25 2007


NVZ033-251245-
/O.EXP.KLKN.WI.Y.0020.000000T0000Z-071225T1200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
335 AM PST TUE DEC 25 2007

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY WILL EXPIRE AT
4 AM PST THIS MORNING.

BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TO GRADUALLY
DIMINISH ACROSS EASTERN ELKO COUNTY THIS MORNING AS HIGH
PRESSURE BUILDS OVER THE REGION. AS SUCH...WILL LET THE WIND
ADVISORY EXPIRE AT 4 AM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 24, 1:27 AM PST, 7 hours 47 minutes earlier.

Area forecast discussion, Dec 24, 1:27 AM PST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
127 AM PST MON DEC 24 2007

.SYNOPSIS...THE FIRST IN A SERIES OF WEATHER DISTURBANCES WILL
AFFECT THE GREAT BASIN BEGINNING TODAY. SUBSEQUENT SYSTEMS WILL
AFFECT THE REGION WEDNESDAY AND FRIDAY...EACH BRINGING LIGHT TO
MODERATE SNOW. LOW TEMPERATURES TONIGHT AND WEDNESDAY NIGHT
WILL BE COLDER THAN NORMAL...WITH SOME AREAS DROPPING NEAR OR
BELOW ZERO. &&

.SHORT TERM...TODAY THROUGH WEDNESDAY. A STORM SYSTEM WILL MOVE
INTO HUMBOLDT COUNTY THIS MORNING...SPREADING EAST-SOUTHEAST ACROSS
NEVADA THROUGH THE DAY...WITH SNOW SHOWERS DIMINISHING TONIGHT.
STILL EXPECTING NORTHERN PORTIONS OF HUMBOLDT AND ELKO COUNTIES TO
RECEIVE SNOWFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALLY HEAVIER
AMOUNTS OF 3 TO 5 INCHES OVER HIGHER ELEVATIONS. THE REMAINDER OF
NORTHERN NEVADA...SOUTH OF INTERSTATE 80...SHOULD RECEIVE A LITTLE
LESS SNOW...GENERALLY LESS THAN 2 INCHES IN VALLEY AREAS. THE RUBY
MOUNTAINS SHOULD GET BETWEEN 2 TO 5 INCHES OF SNOW WITH THIS FIRST
SYSTEM. OVERNIGHT LOWS TONIGHT WILL DROP BELOW NORMAL AS COLD AIR
MOVES IN BEHIND THE FRONTAL PASSAGE. WEAK RIDGING TUESDAY WILL GIVE
WAY TO A SECOND SHORTWAVE TUESDAY NIGHT INTO WEDNESDAY. EXPECTING
SIMILAR SNOWFALL AMOUNTS WITH THIS SECOND SYSTEM THAT WE GET WITH
THIS FIRST SYSTEM TODAY AND TONIGHT. ROOD

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...LONG RANGE MODELS IN
DECENT AGREEMENT THROUGH LATE IN THE WEEK...THEN START TO DIVERGE
TOWARDS THE WEEKEND. STRONG SYSTEM WILL BE EXITING WEDNESDAY NIGHT.
MODELS ARE IN GOOD AGREEMENT SHOWING HIGHER PRECIP AMOUNTS ACROSS
NRN AND CNTRL NV...WITH 1 TO 3 INCHES OF SNOW POSSIBLE ACROSS THE
AREA BY EARLY THURSDAY MORNING. THE RAPID EXITING OF THIS LOW
PRESSURE SYSTEM WEDNESDAY NIGHT WILL HELP PULL IN VERY COLD AIR AND
ADDITIONAL PACIFIC MOISTURE FOR NEXT SYSTEM MOVING INTO NW NV
THURSDAY NIGHT. THE MODIFIED ARTIC AIRMASS THAT WILL SETTLE OVER
THE REGION WEDNESDAY NIGHT IS SHOWING -20C TEMPERATURES AT H7...
HOWEVER LOW CLOUDINESS WILL PERSIST OVERNIGHT WEDNESDAY NIGHT TO
KEEP TEMPS FROM BOTTOMING OUT. HOWEVER EXPECT VERY COLD TEMPS
THURSDAY WITH HIGHS STRUGGLING TO REACH 20 DEGS ACROSS MOST AREAS.
ALTHOUGH THE MODELS ARE SHOWING SOME TRACK DIFFERENCES...THE BASIC
SCENARIO IS TO CARVE OUT A BROAD...SLOW PROGRESSIVE TROUGH OVER THE
CENTRAL U.S. THIS PATTERN EVOLUTION WILL LEAVE CWFA OPEN TO
CONTINUOUS MOISTURE IN NW FLOW AND COLD AIR ENTRENCHMENT. THIS
WEEKEND SYSTEM WILL SLOWLY MOVE EAST AND UNSETTLED CONDITIONS MAY
OFFER OVER 6 INCHES OF SNOW THURSDAY NIGHT THROUGH SUNDAY. LW

.AVIATION...SCATTERED SNOW SHOWERS WILL DEVELOP ACROSS NORTHERN
NEVADA TODAY AS A WEAK LOW PRESSURE SYSTEM MOVES THROUGH. LOWERING
CEILINGS AND PERIODIC SNOW SHOWERS WILL CREATE PREDOMINANT MVFR
CONDITIONS FOR KWMC AND KEKO THROUGH LATE THIS EVENING.
INTERMITTENT IFR CONDITIONS MAY BE EXPERIENCED DUE TO REDUCED
VISIBILITY IN HEAVIER SHOWERS. &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.